Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 6, NWS Riverton, WY

January 31, 20205 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 31, 2020, 1:27 PM MST for 5 counties in Wyoming. It was in force for 38 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2020, 1:27 PM MST (20:27 UTC)
Expired
Feb 2, 2020, 3:00 AM MST
In force
38 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 1:15 AM MSTNON-TSTM WND GST 798 Ssw Clark, WY
Feb 1, 7:22 AM MSTNON-TSTM WND GST 652 Sse Casper, WYMESONET STATION WY47 CASPER 2.1 SW (WYDOT).
Feb 1, 10:56 AM MSTNON-TSTM WND GST 838 E Sunlight Basin, WYMESONET STATION KCHJ SUNLIGHT BASIN 8 E (WYDOT).
Feb 1, 11:55 AM MSTNON-TSTM WND GST 592 Wnw Dubois, WYAWOS STATION KDUB DUBOIS AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2020-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2020-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS75 KRIW 312027
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
127 PM MST Fri Jan 31 2020

...High Wind Warning and Watches across portions of northern and
central Wyoming Tonight through Saturday Night...

.Strong winds aloft and a tight pressure gradient will combine for
high winds across the Cody Foothills and Absaroka Mountains
tonight into Saturday. The strong winds will last across the
Absaroka Mountains through Saturday night. A tight pressure 
gradient will also result in strong to possibly high wind across 
southeast Fremont into Natrona County Saturday and Saturday night.

WYZ003-011130-
/O.UPG.KRIW.HW.A.0003.200201T0400Z-200201T1900Z/
/O.NEW.KRIW.HW.W.0006.200131T2027Z-200201T1900Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
127 PM MST Fri Jan 31 2020

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Gusts up
  to 70 mph could occur around Clark along Highway 120.

* WHERE...Cody Foothills. The strongest winds will occur just 
  south of Cody, as well as between Clark and the junction of 
  Highway 120 and the Chief Joseph Highway.

* WHEN...Until noon Saturday. The strongest winds are expected to
  occur between 3 AM and 9 AM Saturday.

* IMPACTS...Mainly to transportation. An enhanced blow over risk 
  for light and high profile vehicles including camper trailers 
  and semi trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering 
wheel in case of a sudden, strong wind gust. In a parking lot, 
park into the wind to minimize the possibility of your car door 
hitting another parked vehicle.

&&

$$

WYZ002-011130-
/O.NEW.KRIW.HW.W.0006.200131T2027Z-200202T1000Z/
Absaroka Mountains-
127 PM MST Fri Jan 31 2020

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...West to northwest winds 30 to 50 mph with gusts up to 75
  mph.

* WHERE...Absaroka Mountains.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Mainly to transportation. Extreme blow over risk for
  light and high profile vehicles along Chief Joseph Highway.

* ADDITIONAL DETAILS...Areas of blowing snow will also occur with
  severely reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering 
wheel in case of a sudden, strong wind gust. 

&&

$$

WYZ019-020-011130-
/O.NEW.KRIW.HW.A.0004.200201T1500Z-200202T1000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
127 PM MST Fri Jan 31 2020

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Mainly to transportation. A blow over risk for light
  and high profile vehicles including camper trailers and semi
  trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

21
5 follow-up statements
357 
WWUS75 KRIW 010912
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
212 AM MST Sat Feb 1 2020

...High Wind Warning and Watches across portions of northern and
central Wyoming this morning through tonight...

.Strong winds aloft and a tight pressure gradient will combine
for high winds across the Cody Foothills and Absaroka Mountains
this morning into tonight. The strong winds will last across the 
Absaroka Mountains through tonight. High winds across southeast 
Fremont into Natrona County are likely today as well.

WYZ019-020-012300-
/O.UPG.KRIW.HW.A.0004.200201T1500Z-200202T1000Z/
/O.EXB.KRIW.HW.W.0006.200201T1200Z-200202T1000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
212 AM MST Sat Feb 1 2020

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Green Mountains and Rattlesnake Range and Natrona County
  Lower Elevations, especially along Outer Drive.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Mainly to transportation. A blow over risk for light
  and high profile vehicles including camper trailers and semi
  trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ003-011900-
/O.CON.KRIW.HW.W.0006.000000T0000Z-200201T1900Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
212 AM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Gusts 
  up to 70 mph could occur around Clark along Highway 120.

* WHERE...Cody Foothills. The strongest winds will occur just 
  south of Cody, as well as between Clark and the junction of 
  Highway 120 and the Chief Joseph Highway.

* WHEN...Until noon Saturday. The strongest winds are expected 
  to occur between 3 AM and 9 AM Saturday.

* IMPACTS...Mainly to transportation. An enhanced blow over risk
  for light and high profile vehicles including camper trailers
  and semi trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering
wheel in case of a sudden, strong wind gust. In a parking lot,
park into the wind to minimize the possibility of your car door
hitting another parked vehicle.

&&

$$

WYZ002-012300-
/O.CON.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Absaroka Mountains-
212 AM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...West to northwest winds 30 to 50 mph with gusts up to 
  75 mph.

* WHERE...Absaroka Mountains.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Mainly to transportation. Extreme blow over risk for 
  light and high profile vehicles along Chief Joseph Highway.

* ADDITIONAL DETAILS...Areas of blowing snow will also occur 
  with severely reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering
wheel in case of a sudden, strong wind gust.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
576 
WWUS75 KRIW 011846
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
1146 AM MST Sat Feb 1 2020

...High Wind Warning and Watches across portions of northern and
central Wyoming through tonight...

.Strong winds aloft and a tight pressure gradient will combine
for high winds across the Absaroka Mountains into tonight. High 
winds across southeast Fremont into Natrona County are likely 
today as well.

WYZ003-012000-
/O.EXP.KRIW.HW.W.0006.000000T0000Z-200201T1900Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
1146 AM MST Sat Feb 1 2020

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

Winds have begun to decrease, therefore the warning will be
allowed to expire. Wind gusts to 40 to 50 mph will continue
through the afternoon at times however.

$$

WYZ002-021000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Absaroka Mountains-
1146 AM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...West to northwest winds 30 to 50 mph with gusts up to 
  75 mph.

* WHERE...Absaroka Mountains.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Mainly to transportation. Extreme blow over risk for 
  light and high profile vehicles along Chief Joseph Highway.

* ADDITIONAL DETAILS...Areas of blowing snow will also occur 
  with severely reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering
wheel in case of a sudden, strong wind gust.

&&

$$

WYZ019-020-021000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
1146 AM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations, especially along Outer Drive.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Mainly to transportation. A blow over risk for light
  and high profile vehicles including camper trailers and semi
  trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
347 
WWUS75 KRIW 012353
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
453 PM MST Sat Feb 1 2020

...High Wind Warning for portions of northern and central Wyoming
Tonight...

.Strong winds aloft and a tight pressure gradient will combine
for high winds across the Absaroka Mountains into the Cody
Foothills into tonight. High winds across southeast Fremont into 
Natrona County are likely today as well.

WYZ003-021000-
/O.EXA.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
453 PM MST Sat Feb 1 2020

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 65
  mph.

* WHERE...Cody Foothills. The strongest winds will occur just 
  south of Cody, as well as between Clark and the junction of 
  Highway 120 and the Chief Joseph Highway.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Mainly to transportation especially along Highway 120.
  An enhanced blow over risk for light and high profile vehicles 
  including camper trailers and semi trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering 
wheel in case of a sudden, strong wind gust. In a parking lot, 
park into the wind to minimize the possibility of your car door 
hitting another parked vehicle.

&&

$$

WYZ002-021000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Absaroka Mountains-
453 PM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...West to northwest winds 30 to 50 mph with gusts up to 
  75 mph.

* WHERE...Absaroka Mountains.

* WHEN...Until 3 AM Sunday.

* IMPACTS...Mainly to transportation. Extreme blow over risk for 
  light and high profile vehicles along Chief Joseph Highway.

* ADDITIONAL DETAILS...Areas of blowing snow will also occur 
  with severely reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. 

&&

$$

WYZ019-020-021000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
453 PM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.
  Localized gusts to near 70 mph are possible on the south side of
  Casper along Outer Drive.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations, especially along Outer Drive.

* WHEN...Until 3 AM Sunday.

* IMPACTS...Mainly to transportation. A blow over risk for light 
  and high profile vehicles including camper trailers and semi 
  trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering 
wheel in case of a sudden, strong wind gust. In a parking lot, 
park into the wind to minimize the possibility of your car door 
hitting another parked vehicle.

&&

$$

Team Riverton/21
755 
WWUS75 KRIW 020836
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
136 AM MST Sun Feb 2 2020

...High Wind Warning for parts of central Wyoming until 3 AM...

.Strong winds aloft and a tight pressure gradient will combine
for high winds across the Absaroka Mountains into the Cody
Foothills into tonight. High winds across southeast Fremont into
Natrona County are likely today as well.

WYZ002-003-020945-
/O.CAN.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Absaroka Mountains-Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
136 AM MST Sun Feb 2 2020

...HIGH WIND WARNING IS CANCELLED...

The wind has decreased below high wind criteria. 

$$

WYZ019-020-021000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
136 AM MST Sun Feb 2 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST EARLY THIS
MORNING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. 
  Localized gusts to near 70 mph are possible on the south side 
  of Casper along Outer Drive.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations, especially along Outer Drive.

* WHEN...Until 3 AM Sunday.

* IMPACTS...Mainly to transportation. A blow over risk for light 
  and high profile vehicles including camper trailers and semi 
  trucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if traveling. Please keep two hands on your steering
wheel in case of a sudden, strong wind gust. In a parking lot,
park into the wind to minimize the possibility of your car door
hitting another parked vehicle.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
773 
WWUS75 KRIW 020948
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
248 AM MST Sun Feb 2 2020

...Winds will continue to diminish this morning...

WYZ019-020-021100-
/O.EXP.KRIW.HW.W.0006.000000T0000Z-200202T1000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
248 AM MST Sun Feb 2 2020

...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING...

The threat of high winds will continue to diminish this morning.
However, southwest wind will remain strong for the next few hours.

$$

For more information from the National Weather Service visit
http://weather.gov/riw

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 31, 10:03 AM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Jan 31, 10:03 AM MST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1003 AM MST Fri Jan 31 2020

.SHORT TERM...Today through Saturday night
Issued at 345 AM MST Fri Jan 31 2020

High clouds and scattered mid clouds streaming from north to south
this morning. Some lower clouds in the far west valleys, mainly
from Jackson to Alpine. Breezy to windy areas over the south and
central wind corridors as well as the Absaroka mountains and
adjacent Cody foothills. Wide range of temperatures over the
region. The weather will be dry today through Saturday night for
most of the region. NW WY mountains will see some light snow or
flurries at times today through tonight and then dry Saturday.
Otherwise periods of high clouds today and tonight with less
clouds for Saturday. Temperatures will be mild today where the
wind occurs and in the mountains as warmer air aloft moves in
today. Some snow covered valleys will be the colder places today
due to the inversion. Wide range of low temps tonight with the
milder lows where the wind blows. Snow covered valleys with no
wind will be cold tonight. Highs on Saturday will be quite mild in
the windy locations and where no snow cover exists over the north.
Again, the snow covered valleys will see the colder highs.

The other forecast issue is the potential for strong wind gusts
in the Cody foothills tonight into Saturday morning with a second
round Saturday night ahead of a cold front that moves in Sunday
morning. Will keep the High Wind Watch going and let the day shift
see another model run or two for a final decision. Otherwise, the
wind corridor of the south and central will see windy conditions
through Saturday night with gusts 35 to 45 mph.

.LONG TERM...Sunday through Friday
Issued at 345 AM MST Fri Jan 31 2020

Sunday the pattern will change as a significant trough, and
associated cold front, move in from the north. Temperatures will be
half the problem with this period as H7 temps start the day +5 in
the south to -2 in the north. The cold front will quickly bring in -
14 degree temps at H7. For the northern portions of the area expect
max temps to be early in the morning, while southern and some
central areas will still receive some warming aided by the strong
southwesterly winds coming ahead of the front.

The second problem will be snow and snow amounts. As the trough digs
over the Intermountain West a jet max will be exiting putting WY in
the right rear quad for some enhanced lift over a fairly strong cold
front Sunday evening. Models are currently indicating the cold air
will outpace the precip so we expect snow to spread from northwest
to southeast across both sides of the divide Sunday afternoon and
overnight. A big question will be snow amounts in various upslope
areas. The northeast flow is a good direction for the Lander
Foothills but if strong enough could bring rain-shadowing to portions
of the Wind River Basin. Easterly flow aloft is also not favorable
for the Casper area.

Snow will continue through the day Monday as the trough moves
overhead. By Monday morning H7 look to be in the -18 to -20 range
which will turn the precip into a much drier snow. Monday will be
the period of heaviest snow for southern and central WY. Monday
night will see the system begin its exit stage right with precip
ending from to northwest to southeast through Tuesday morning.

On Tuesday, behind this system, all of the new snow on the ground
will help keep temperatures on the cold side. Morning lows Tuesday
and Wednesday may drop into the single digits, and west of the
Divide will see temperatures drop below zero. Wednesday is looking
like another system will bring significant snow to western areas,
and some for the north as well. This snow will last through
Thursday. The good news is that temperatures across the board will
finally start a slight warmup Wednesday into Thursday.

&&

.AVIATION...18Z Issuance

VFR conditions expected across the area through the TAF period.
Most places will have a light wind today. However, KRKS, KCPR and
KCOD will have gusty southwest to west winds through the period.
Gusty winds will continue in vicinity of KPNA, before subsiding
again by sunset as winds decouple. Periods of mid to high clouds
will stream over the area today and tonight. A few showers will
occur in vicinity of KJAC but should remain over the mountains for
the most part.

&&

.FIRE WEATHER...
Issued AT 345 AM MST Fri Jan 31 2020

Dry weather will occur over most of the region. Scattered light
snow or flurries will occur in NW WY today and tonight.
Accumulations will be very light. Breezy to windy weather is
expected today and tonight in the south and east central zones as
well as in the Absaroka mountains and the adjacent Cody foothills.
Smoke dispersal will be poor for most locations today. Saturday
looks dry and milder with breezy to windy conditions in the same
locations as today.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

High Wind Watch from this evening through Saturday morning for
WYZ003.

&&

SHORT TERM...AR
LONG TERM...Hulme
AVIATION...Hattings
FIRE WEATHER...AR
Hazardous weather outlook, Jan 31, 3:16 AM MST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
316 AM MST Fri Jan 31 2020

WYZ001>020-022>030-011200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
316 AM MST Fri Jan 31 2020

...High Wind Watch in effect for the Cody Foothills Friday night
and Saturday Morning...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Wind speeds will be on the increase this evening in the Cody
Foothills and the Absaroka Mountains. Strong wind gusts will occur
toward late evening and the overnight hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...Strong to possibly high wind is possible across the
Cody Foothills.

Sunday and Sunday night...Snow will develop over the north and
spread south Sunday afternoon and night.

Monday...Snow is likely over the entire area along with much
colder temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any snowfall amounts.

Team Riverton

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 1:12 PM MSTWinter Storm WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more40 hr
Jan 31, 1:27 PM MSTHigh Wind WatchRIWFremont, Natrona, Sweetwater13 hr

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.